Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Springfield, MO

June 29, 20254 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jun 29, 2025, 6:56 PM CDT for 4 counties in Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2025, 6:56 PM CDT (23:56 UTC)
Expired
Jun 30, 2025, 12:00 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, MO, Howell County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 9:23 PM CDTFLASH FLOOD8 Sse Mountain Grove, MOState Highway EE is closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 147 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WGUS53 KSGF 292356
FFWSGF
MOC067-091-215-229-300500-
/O.NEW.KSGF.FF.W.0049.250629T2356Z-250630T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
656 PM CDT Sun Jun 29 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Northern Howell County in south central Missouri...
  Southern Texas County in south central Missouri...
  Northeastern Douglas County in southwestern Missouri...
  Southeastern Wright County in southwestern Missouri...

* Until midnight CDT tonight.

* At 656 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mountain Grove, Mountain View, Willow Springs, Cabool, Norwood, 
  Elk Creek, Vanzant, Clear Springs, Arroll and Ozark National 
  Scenic Riverways.

This includes the following low water crossings...
  North Prong Jacks Fork at Arroll Road, Whetstone Creek at Owens 
  Road, North Fork River at Highway EE, South Fork Jacks Fork River 
  at Stillhouse Road, South Prong Jacks Fork River at Highway U, 
  Eleven Point River at County Road 1550 and Gill Branch at Highway 
  Y.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3727 9247 3723 9225 3714 9169 3690 9172
      3694 9209 3699 9252

FLASH FLOOD...RADAR INDICATED

$$

EW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:32 PM CDT, 24 minutes earlier. Its key messages:

  • Line of storms will continue to move south through central Missouri early this evening. Gusty winds and heavy rainfall and a localized flooding risk will occur with the strongest storms early this evening.
  • Additional rounds of showers and storms will be possible late tonight into Monday ahead of a cold front, but there is still uncertainty in exact timing and track of storms. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe on Monday afternoon.
  • Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards.
Area forecast discussion, Jun 29, 6:32 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
632 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- Line of storms will continue to move south through central
  Missouri early this evening. Gusty winds and heavy rainfall
  and a localized flooding risk will occur with the strongest
  storms early this evening.

- Additional rounds of showers and storms will be possible late
  tonight into Monday ahead of a cold front, but there is still
  uncertainty in exact timing and track of storms. Nevertheless,
  there is a Marginal (1 of 5) Risk for some of these storms to
  become severe on Monday afternoon.

- Some mild heat relief during the middle of next week following
  the frontal passage before long-range forecasts suggest heat
  and humidity returning for the 4th of July weekend and
  onwards.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 313 PM CDT Sun Jun 29 2025

Thunderstorms occurred across portions of central Missouri
overnight into this morning, producing locally heavy rainfall.
These storms have dissipated but produced an outflow boundary
that is pushing south across south central Missouri this
afternoon and generate some scattered showers and storms. this
activity will continue for the next few hours then push off to
the south and east.

Additional storms have developed across central Kansas into
west central Missouri. These storms are forming into a cluster
and a line of storms will more south through the area this
afternoon into early this evening. An unstable air mass is in
place ahead of these storms across southeastern Kansas and
southwestern and southern Missouri. Instability is weaker across
central Missouri do to morning convection that impacted these
locations. The line of storms are expected to continue to move
south along the instability gradient across southeastern Kansas
and southwestern Missouri. Deep layer shear will not be overly
strong but given the amount of instability and Theta-E
gradients, there will be the potential for some strong to
severe wind gusts up to 50 to 60 mph with the strongest storms
within the line, mainly along and west of Highway 65 in the
better thermo. The storm flow is slow so locally heavy rainfall
will also occur with this activity. Storms will be possible east
of Highway 65, but with the weaker instability intensity should
be weaker overall but locally heavy rainfall will be possible.

This activity will move south through the area early this
evening and could see a break in the rain the rest of the
evening and tonight. There is some potential for additional
convection to develop north of the area and track south into the
area tonight into Monday morning. There are still questions on
if this activity develops and where it will track. The current
storms may limit instability some and the activity weakens as
it moves into the area or weakens prior to getting into the
area. A low level jet does develop again tonight into early
Monday and there may be enough uncapped elevated instability for
some potential for at least isolated storms to get into
portions of the area late tonight into Monday morning, but will
be dependent on exactly where storms develop to the north and
instability recovering.

An upper level shortwave trough and front will move east through
the area on Monday and additional showers and storms will
develop ahead of these features and move east across the area.
Heavy down pours will occur with the storms again but should
move off to the east fast enough to limit a widespread flooding
risk. Some gusty winds up to 50 to 60mph will be possible with
the storms especially east of Highway 65 Monday
afternoon/evening as better instability will develop with the
heating of the day.

Where sun occurs today and on Monday highs will warm into the
upper 80s to the lower 90s with heat index values in the middle
90s to around 100. Clouds from the storms will limit
temperatures across portions of the area with highs in the
lower 80s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 313 PM CDT Sun Jun 29 2025

A slightly less humid air mass will move into the area behind
the front for Tuesday and Wednesday with highs in the middle
80s. Mainly dry conditions will occur across the area on these
day as a drier air mass and weaker instability.

The upper level ridge will build back over the region late week
into next weekend with highs return to around the 90 degree mark
and lows in the lower 70s. Heat index values in the middle 90s
to around 100 will also return to the area late week into next
weekend. With humidity values increase there will be a 10 to 30%
chance for daily showers and storms across the area, but with
the ridge build back over the area limiting the widespread
rainfall chances across the area.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 632 PM CDT Sun Jun 29 2025

A line of storms is pushing south into Arkansas and will
continue to move across portions of south central Missouri early
this evening. An area of showers, with some embedded isolated
rumbles of thunder will occur for a few hours behind the storms
this evening. IFR condition will occur with the thunderstorms
with MVFR conditions with the shower activity.

Tonight into Monday morning there is low potential for some
isolated showers and storms to develop, then better chances for
showers and storms will occur with a frontal passaged later
Monday morning into Monday afternoon. Winds will generally be
out of the south tonight and will become westerly behind the
frontal passage on Monday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Jun 29, 1:31 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
131 PM CDT Sun Jun 29 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
131 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive heat risk.
  Elevated excessive rainfall risk

DISCUSSION...

A line of showers and storms will move south through the area this
afternoon into early this evening, with the best coverage west of
Highway 65. East of Highway 65 scattered showers and storms will
continue to develop and move south through the area this
afternoon. Additional locally heavy rainfall will result in a
localized flooding risk across the area this afternoon into this
evening. A few of the stronger storms could produce hail up to
the size of pennies and wind gusts up to 50 to 60 mph.

Additional showers and thunderstorms are then possible tonight
into Monday morning. Locally heavy rainfall will again be possible
with this activity.

Heat Index values across southeast Kansas and extreme southwest
Missouri are forecast to reach the 95 to 100 range today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms will develop across portions of the
the area on Monday. There is a marginal risk for localized flash
flooding in addition to wind gusts up to 50 to 60 mph with the
storms on Monday.

Daily shower and thunderstorm chances of 10 to 30 percent will
then occur late week into the weekend.

Heat Index values between 95 and 100 then return into the
Independence Day Weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation is not expected to be needed through
tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, Jun 29, 6:23 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
623 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     Tstm Wnd Dmg     3 NE Boaz               37.05N 93.37W
06/29/2025                   Christian          MO   911 Call Center

            TREE ACROSS THE ROAD WAY BLOCKING THE ROAD.

&&

TEO
Local storm report, Jun 29, 6:27 PM CDT, 29 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Springfield MO
627 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Tstm Wnd Dmg     3 N Oldfield            37.02N 93.04W
06/29/2025                   Christian          MO   911 Call Center

            tree down across the road.

&&

TEO
Local storm report, Jun 29, 6:42 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
642 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Tstm Wnd Dmg     3 WNW Ridgedale         36.51N 93.28W
06/29/2025                   Taney              MO   Emergency Mngr

            *** 4 INJ ***
            Four injured by flying debris at the Thunder
            Ridge Nature Arena.

&&

SR
Local storm report, Jun 29, 6:51 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
651 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     Tstm Wnd Dmg     2 SE Eagle Rock         36.53N 93.73W
06/29/2025                   Barry              MO   Public

            8-10 IN diameter tree top broke, and landed
            near a camper.

&&

TEO
Local storm report, Jun 29, 6:52 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
652 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     Flash Flood      1 NE Willow Springs     37.00N 91.96W
06/29/2025                   Howell             MO   Public

            Report from mPING, Street or road flooding
            or closed, Vehicles stranded.

&&

TEO
Local storm report, Jun 29, 6:56 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
656 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     Non-Tstm Wnd Dmg 1 S Marionville         36.98N 93.63W
06/29/2025                   Lawrence           MO   911 Call Center

            line down on roadway. Time based on radar.

&&

TEO

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:26 PM CDTSpecial Weather StatementSGFMcDonald34 min
Jun 28, 7:50 PM CDTRiver Flood WarningSGFShannon11 hr
Jun 28, 8:32 PM CDTRiver Flood WarningSGFShannon49 hr
Jun 28, 9:09 PM CDTRiver Flood WarningSGFPulaski11 hr
Jun 29, 4:12 AM CDTFlash Flood WarningSGFMiller10 hr
Jun 29, 5:40 AM CDTFlash Flood WarningSGFDent, Maries, Phelps, Pulaski6 hr
Jun 29, 6:18 AM CDTRiver Flood AdvisorySGFShannon24 hr
Jun 29, 8:28 AM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
Jun 29, 9:25 AM CDTRiver Flood WarningSGFPulaski34 hr
Jun 29, 1:59 PM CDTSpecial Weather StatementSGFVernon31 min
Jun 29, 2:24 PM CDTAreal Flood WarningSGFMiller20 hr
Jun 29, 2:30 PM CDTSevere Thunderstorm WarningSGFVernon45 min
Jun 29, 3:25 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon35 min
Jun 29, 4:00 PM CDTSevere Thunderstorm Warning Destructive damage threatSGFDade, Greene, Lawrence45 min
Jun 29, 4:25 PM CDTSevere Thunderstorm Warning Destructive damage threatSGFChristian, Greene, Stone50 min
Jun 29, 4:26 PM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Vernon6 hr
Jun 29, 4:47 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFBarry, Christian, Lawrence, Newton, Stone, Taney58 min
Jun 29, 5:03 PM CDTSevere Thunderstorm Warning Destructive damage threatSGFChristian, Douglas, Ozark, Taney, Webster, Wright57 min
Jun 29, 5:13 PM CDTAreal Flood AdvisorySGFChristian, Greene6 hr
Jun 29, 5:29 PM CDTSevere Thunderstorm WarningSGFChristian, Stone16 min
Jun 29, 5:40 PM CDTAreal Flood AdvisorySGFWebster6 hr
Jun 29, 5:50 PM CDTFlash Flood WarningSGFOzark6 hr
Jun 29, 5:56 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Stone, Taney49 min
Jun 29, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFDouglas, Howell, Texas, Wright46 min
Jun 29, 6:40 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Texas, Wright5 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.